MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL

ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL
Model Number 1011499-18
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the renal artery with mild calcification and 80% stenosis.The 6x18mm herculink elite stent delivery system (sds) was advanced over a command guide wire, then passed through an unspecified sheath to the target site; however, the sds failed to cross the target lesion due to the anatomy.Therefore, the sds was removed and a flat bend was noted on the stent.A same size herculink sds was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Return device analysis found the stent implant was stationary on the balloon but not between the markers.The struts at the distal end of the stent implant were located 4mm proximal to the proximal edge of the distal marker.The proximal end of the stent implant was located 1mm passed the proximal edge of the proximal balloon marker.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent damage was confirmed.The reported failure to advance could not be tested due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and evaluation of the returned device, it is likely that the failure to advance was due to interaction with the anatomy.Additionally, it is likely that during the attempt to advance against resistance, the stent became compromised on the balloon resulting in the noted damage to the stent and movement on the balloon.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HERCULINK ELITE
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21170534
Report Number2024168-2025-00637
Device Sequence Number11896810
Product Code NIN
UDI-Device Identifier08717648078200
UDI-Public(01)08717648078200(17)270131(10)4020661
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1011499-18
Device Catalogue Number1011499-18
Device Lot Number4020661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2025
Initial Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND GUIDEWIRE
Patient SexUnknown